Volume 1 Number 1 (Jul. 2006)
Home > Archive > 2006 > Volume 1 Number 1 (Jul. 2006) >
JSW 2006 Vol.1(1): 32-39 ISSN: 1796-217X
doi: 10.4304/jsw.1.1.32-39

Towards a Mathematical Foundation for Service-Oriented Applications Design

Aliaksei Yanchuk, Alexander Ivanyukovich, Maurizio Marchese

Department of Information and Communication Technology, University of Trento, Trento, Italy, USA

Abstract—Leveraging service oriented programming paradigm would significantly affect the way people build software systems. However, to achieve this goal a solid software design methodology should be grounded on proper mathematical foundations, specific service-oriented principles, concepts and patterns. This paper contributes to the above goal proposing a lightweight, but complete, mathematical framework capable of capturing the essential components of service-oriented programming paradigm. To this end, we propose mathematical definitions for individual service, service-oriented environment and service-oriented application. Analysis of the properties and the functionalities of these components with respect to data processing mechanisms enables us to introduce a service-oriented application classification schema. For each application class we first identify specific properties and then discuss their use in a service-oriented design methodology.

Index Terms—Service Oriented Architecture, Service Oriented Applications, Service Oriented Design

[PDF]

Cite: Aliaksei Yanchuk, Alexander Ivanyukovich, Maurizio Marchese, " Towards a Mathematical Foundation for Service-Oriented Applications Design," Journal of Software vol. 1, no. 1, pp. 32-39, 2006.

General Information

  • ISSN: 1796-217X (Online)
  • Frequency:  Quarterly
  • Editor-in-Chief: Prof. Antanas Verikas
  • Executive Editor: Ms. Yoyo Y. Zhou
  • Abstracting/ Indexing: DBLP, EBSCO, CNKIGoogle Scholar, ProQuest, INSPEC(IET), ULRICH's Periodicals Directory, WorldCat, etc
  • E-mail: jsweditorialoffice@gmail.com
  • APC: 500USD
  • Jun 12, 2024 News!

    Vol 19, No 2 has been published with online version   [Click]

  • Jan 04, 2024 News!

    JSW will adopt Article-by-Article Work Flow

  • Apr 01, 2024 News!

    Vol 14, No 4- Vol 14, No 12 has been indexed by IET-(Inspec)     [Click]

  • Apr 01, 2024 News!

    Papers published in JSW Vol 18, No 1- Vol 18, No 6 have been indexed by DBLP   [Click]

  • Mar 01, 2024 News!

    Vol 19, No 1 has been published with online version    [Click]